MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CERELINK ICP PROBE 1L P BOLT; ICP MICRSOSENSORS - CERELINK

INTEGRA LIFESCIENCES MANSFIELD CERELINK ICP PROBE 1L P BOLT; ICP MICRSOSENSORS - CERELINK
Model Number 826852
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a microsensor was implanted and connected to a cerelink monitor.After a few hours a screen error appeared "sensor or cable damaged".Medical staff changed the cable and the monitor.All started working; however, the screen error reappeared and the sensor was explanted.
 
Additional Manufacturer Narrative
Additional information received: the patient is a 16 year-old male.The sensor was implanted to treat a severe traumatic brain injury and it was not replaced.The patient is in rehabilitation and not responsive.
 
Additional Manufacturer Narrative
Complaint sample was returned for evaluation: failure analysis - the issue of the complaint was not confirmed.No visible damage to the millar sensor, catheter material, or connector.Icp express passed with reading 465.The device passed electronic, noise, linearity/hysteresis, and signal drift tests.Root cause could not be determined as the device worked correctly.However, the possible root cause of the defect reported by the customer could be due to improper use or excessive force on product; physical strength of product unfit for intended use.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Root cause update: the possible root cause of the defect reported by the customer could be due to unstable sensor performance or incorrect selection of semiconductor components.
 
Event or Problem Description
N/a.

Brand Name
CERELINK ICP PROBE 1L P BOLT
Common Device Name
ICP MICRSOSENSORS - CERELINK
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key12739941
Report Number3013886523-2021-00465
Device Sequence Number11901617
Product Code GWM
UDI-Device Identifier10381780520696
UDI-Public10381780520696
Combination Product (Y/N)N
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number826852
Device Catalogue Number826852
Device Lot Number4738880
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/20/2021
Supplement Date Received by Manufacturer11/05/2021
03/01/2022
04/14/2022
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date11/24/2021
03/15/2022
04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown